Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 28, NWS Pocatello, ID

June 28, 2014

NWS Pocatello, ID issued this wind advisory at Jun 28, 2014, 2:17 PM MDT. It took effect at Jun 29, 2014, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2014, 2:17 PM MDT (20:17 UTC)
In effect from
Jun 29, 2014, 12:00 PM MDT
Expired
Jun 29, 2014, 10:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS75 KPIH 282017
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT SAT JUN 28 2014

IDZ020-021-290215-
/O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
/O.CON.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
217 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY.
CURRENTLY A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

* TIMING...FROM NOON TODAY UNTIL 8 PM THIS EVENING...AND THEN FROM
  12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... 
  POCATELLO...BLACKFOOT 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH-
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE
  LIMBS AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-290215-
/O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
217 PM MDT SAT JUN 28 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  OCCUR DURING THIS TIME.

* LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE...
  AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE
  EASTERN MAGIC VALLEY.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE VEHICLE. WINDS
  THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE BRANCHES AND
  CAUSE TEMPORARY POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
4 follow-up statements
573 
WWUS75 KPIH 290200
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
800 PM MDT SAT JUN 28 2014

IDZ020-021-291200-
/O.EXP.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/
/O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
800 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP
  TO 45 MPH AFTER NOON ON SUNDAY. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... 
  POCATELLO...BLACKFOOT 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- 
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE 
  LIMBS AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-291200-
/O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
800 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL 
  OCCUR DURING THIS TIME. 

* LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE... 
  AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE 
  EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE 
  VEHICLE. WINDS THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE 
  BRANCHES AND CAUSE TEMPORARY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
950 
WWUS75 KPIH 290916
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
316 AM MDT SUN JUN 29 2014

IDZ017-020-021-292115-
/O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
316 AM MDT SUN JUN 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH AFTER NOON ON SUNDAY. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...
  POCATELLO...BLACKFOOT AND BURLEY.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- 
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE 
  LIMBS AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
571 
WWUS75 KPIH 291949
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT SUN JUN 29 2014

IDZ017-020-021-300400-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-140630T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
149 PM MDT SUN JUN 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* TIMING...UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH AFTER NOON ON SUNDAY. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... 
  POCATELLO...BLACKFOOT AND BURLEY. 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- 
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE 
  LIMBS AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$
330 
WWUS75 KPIH 300349
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
949 PM MDT SUN JUN 29 2014

...WIND ADVISORY EXPIRES AT 10 PM MDT THIS EVENING...

IDZ017-020-021-300500-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-140630T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
949 PM MDT SUN JUN 29 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

WINDS HAVE DIED DOWN TO 10 TO 20 MPH THIS EVENING AND WILL DROP TO
UNDER 10 MPH AFTER MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 28, 1:40 PM MDT, 37 minutes earlier.

Area forecast discussion, Jun 28, 1:40 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT SAT JUN 28 2014

.SHORT TERM...UPPER LEVEL JET STREAK PUSHING WEATHER DISTURBANCE
OUT OF IDAHO THIS AFTERNOON. A FEW LINGERING SHOWERS IN THE UPPER
SNAKE VALLEY...ISLAND PARK AND TETON REGION. A FEW LIGHTNING
STRIKES POSSIBLE THROUGH 6 PM. WITH JET OVERHEAD..STRONG MIXING AT
SURFACE ALLOWING FOR WIND GRADIENT TO TIGHTEN. WIND ADVISORY WILL
CONTINUE INTO THIS EVENING. OVERNIGHT TEMPERATURES VARIED DUE TO
CLOUD COVER. TONIGHT LESS CLOUDS SO TEMPS AT OR BELOW LAST NIGHT.
ON SUNDAY JET DYNAMICS CONTINUE BE ALIGNED WITH SNAKE BASIN SO
STRONGER WINDS POSSIBLE THROUGH THE DAYTIME HOURS. ALL THREE SNAKE
VALLEY ZONES TO BE PLACED IN WIND ADVISORY...AND APPROACHING HIGH
WIND WARNING IMPACTS...WE'LL MONITOR IN CASE WE NEED TO INCREASE
LANGUAGE.

.LONG TERM...4TH OF JULY WEEK WILL SEE A STRONG WARMING TREND AS
RIDGE OF HIGH PRESSURE DOMINATES THE OVERALL WEATHER PATTERNS.
TEMPERATURES INTO THE 80S AND 90S BY MIDWEEK CONTINUING INTO
WEEKEND. AS RIDGE SHIFTS EASTWARD MODELS HINT AT SOME MONSOON LIKE
FLOW BRINGING MOISTURE ALOFT BY THURSDAY TO SATURDAY TIME FRAME.
WELL MONITOR FOR POTENTIAL OF AFTERNOON MOUNTAIN THUNDERSTORM
POTENTIAL. OTHERWISE...KEY IMPACT WILL BE THE HEAT. RESIDENTS
SHOULD PREPARE FOR THIS BIG CHANGE.  VP

&&

.AVIATION...-TSRA ENDING EARLY AND DO NOT EXPECT ANY IMPACT ON CIG
OR VSBY. WIND IS THE MOST SERIOUS ISSUE...EXPECT WIND TO PEAK DURING
THE EARLY AFTERNOON THEN SLOWLY DECREASE UNTIL A MORE SIGNIFICANT
DROP-OFF IN THE MID-EVENING. WIND EXPECTED TO BE EVEN STRONGER SUN
AFTERNOON AND EVENING...BUT SHOULD BE ALIGNING WITH MOST OF THE
RUNWAYS. ONLY AIRDROME THAT MAY HAVE SOME DIFFICULTY IS KSUN...WHERE
THE WIND FORECAST IS ALSO THE LOWEST IN CONFIDENCE DUE TO THE
TERRAIN EFFECTS. MESSICK

&&

.FIRE WEATHER...WARMER AND DRIER AIR MOVING IN FROM THE SOUTH IS
ALSO GENERATING SOME WIND IN THE BOUNDARY ZONE WITH THE WETTER AND
MORE UNSTABLE AIRMASS...WHICH IS OVER THE FORECAST AREA NOW AND WILL
CONTINUE UNTIL LATE SUN NIGHT. WARMING...DRYING...AND VERY WINDY
CONDITIONS SHOULD RETURN SUN AND CONTINUE FOR MOST OF THE UPCOMING
WEEK. BY TUE...CONDITIONS WILL BE MORE SUMMER-LIKE WITH SNAKE RIVER
PLAIN TEMPERATURES CROSSING THE 90 DEGREE THRESHOLD AND AFTERNOON
HUMIDITY LOWERING INTO THE TEENS. THIS IS DUE TO HIGH PRESSURE
STRENGTHENING OVER THE WESTERN STATES. THE ONLY FLY IN THE OINTMENT
IS TO WATCH FOR SUBTROPICAL MOISTURE AND THUNDERSTORMS PUSHING
NORTHWARD IF THE HIGH PRESSURE CENTER IS LOCATED IN THE FOUR CORNERS
REGION AND PUTS THE NORTHERN GREAT BASIN IN SOUTHERLY FLOW. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ020-021.

WIND ADVISORY FROM NOON TO 10 PM MDT SUNDAY IDZ017-020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:22 AM MDTWind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.